Topical and oral steroids, as well as oral antibiotics and considering a delay in mogamulizumab administration, are options for patients with grade 4 AEs described as “generalized erythroderma, exfoliative, ulcerative, or bulbous dermatitis, with associated symptoms and infection.”

Of note, considering skin biopsy was also mentioned for those patients with grade 4 skin-related AEs to distinguish between mogamulizumab-related skin toxicity and disease progression.

Regarding these recommendations, the authors noted that “effectively managing the patient’s expectations of the side effects of mogamulizumab prior to starting therapy increases patient compliance with the recommended treatment protocol.”


Continue Reading

Of the 12 patients treated with mogamulizumab, grade 2 or higher skin flare reactions occurred in 10 of these patients within the first 6 weeks following treatment initiation. Seven of these 10 patients experienced good long-term disease control, defined as “a decrease in skin involvement or a decrease in blood involvement as evidenced on flow cytometry, lasting greater than 3 months, on or off therapy.”

In summarizing these guidelines, the authors stated that “accurately diagnosing, monitoring, and supporting skin flare reactions in [cutaneous T-cell lymphoma] patients being treated with mogamulizumab is critical in allowing for adherence to the recommended infusion guidelines.”

References

1. Brown C, Foss FE. Acute skin flare reactions and long term skin improvements in CTCL with mogamulizumab. Presented at: ONS Bridge; September 8-17, 2020. Accessed September 8, 2020. https://ons.confex.com/ons/2020/ap/eposter.cgi?eposterid=1022.

2. Poteligeo [package insert]. Bedminster, NJ: Kyowa Kirin Inc; 2018.